Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


did they make me start to early
Feb 24, 2005

Hi I tested positive for HIV in july 2004, I had swollen glands and ulcers in my throat around march and that is when my doctors think I seroconverted. In July my viral load was 150 000 and my cd4 was between 450-500 , 2 weeks later my viral load was down to 750 000 and 2 months later up to 80 000 and now in dec 2004 around 67 000 - my viral load has gone from 450 -318 -370. I started my meds with my vl at 67 000 and cd4 at 370. I am on sustiva, viread and 3tc. do you think I should have waited for a few more months to see if my cd4 and vl became more stable or was I right to start bare in mind the doctors think I was only infected around mar 2004?

many thanks for your help

Response from Dr. Young

Thanks for your post and questions.

While the only time to start medications is when your willing and able to take them-- if I were you, with a CD4 count that was reproducibly below 400 and (presumably) I would be considering medications.

Yes, this is a relatively short period following your initial infection, but bear in mind that some patients have more rapid HIV progression (CD4 cell loss) than others-- I'd want to be pro-active, not reactive when it comes to starting treatment.

Hope this helps, BY



Previous
eye splash
Next
HIV C Clade

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement